Alert archive / New York / Freeze Warnings in 2012

Freeze Warning 3, NWS Albany, NY

April 25, 2012Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 13 counties in New York

NWS Albany, NY issued this freeze warning at Apr 25, 2012, 4:25 AM EDT for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 13 counties in New York. It took effect at Apr 26, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 4:25 AM EDT (08:25 UTC)
In effect from
Apr 26, 2012, 2:00 AM EDT
Expired
Apr 26, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS71 KALY 250825
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EDT WED APR 25 2012


MAZ001-025-NYZ041-043-054-083-084-VTZ013-015-252100-
/O.NEW.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WASHINGTON-EASTERN RENSSELAER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...HOOSICK FALLS...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
425 AM EDT WED APR 25 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...WASHINGTON...SOUTHEAST WARREN...NORTHERN SARATOGA...
  EASTERN RENSSELAER...BENNINGTON...EASTERN WINDHAM AND BERKSHIRE
  COUNTIES...

* TEMPERATURES...BETWEEN 28 AND 33 DEGREES.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO
  WIDESPREAD FROST THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
140 
WWUS71 KALY 251953
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT WED APR 25 2012

NYZ038>040-047>053-058-061-063-260500-
/O.EXA.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
353 PM EDT WED APR 25 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY FOR
THE MOHAWK RIVER VALLEY...THE SCHOHARIE VALLEY AND EASTERN
CATSKILLS...THE IMMEDIATE CAPITAL REGION...AND THE CENTRAL TACONICS.

* LOCATIONS...THE MOHAWK RIVER VALLEY...THE SCHOHARIE VALLEY AND
  EASTERN CATSKILLS...THE IMMEDIATE CAPITAL REGION...AND THE
  CENTRAL TACONICS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  WIDESPREAD FROST THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ001-025-NYZ041-043-054-083-084-VTZ013-015-260500-
/O.CON.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WASHINGTON-EASTERN RENSSELAER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...HOOSICK FALLS...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
353 PM EDT WED APR 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...THE LAKE GEORGE SARATOGA REGION...SOUTHWEST AND
  SOUTHEAST VERMONT...CENTRAL TACONICS AND THE BERKSHIRES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  WIDESPREAD FROST THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ059-060-064>066-260500-
/O.NEW.KALY.FR.Y.0003.120426T0600Z-120426T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
353 PM EDT WED APR 25 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY FOR
NORTHWEST CONNECTICUT...THE MID HUDSON VALLEY AND SOUTHERN TACONICS.

* LOCATIONS...NORTHWEST CONNECTICUT...THE MID HUDSON VALLEY AND
  SOUTHERN TACONICS.

* HAZARDS...COLD TEMPERATURES LEADING TO FROST FORMATION.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
865 
WWUS71 KALY 252109
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT WED APR 25 2012

MAZ001-025-NYZ038>041-043-047>054-058-061-063-083-084-VTZ013-015-
261200-
/O.CON.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
509 PM EDT WED APR 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...MOHAWK VALLEY...CAPITAL DISTRICT INCLUDING THE
  SARATOGA AND GLENS FALLS AREAS...EASTERN CATSKILLS...NORTHERN
  AND CENTRAL TACONICS...BERKSHIRES...AND IN SOUTHERN VERMONT
  BENNINGTON AND EASTERN WINDHAM COUNTIES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO
  WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-NYZ059-060-064>066-261200-
/O.CON.KALY.FR.Y.0003.120426T0600Z-120426T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
509 PM EDT WED APR 25 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* LOCATIONS...THE MID HUDSON VALLEY...SOUTHERN TACONICS AND
  NORTHWESTERN CONNECTICUT.

* HAZARDS...COLD TEMPERATURES LEADING TO FROST FORMATION.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
386 
WWUS71 KALY 261206
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
806 AM EDT THU APR 26 2012


MAZ001-025-NYZ038>041-043-047>054-058-061-063-083-084-VTZ013-015-
261315-
/O.EXP.KALY.FZ.W.0003.000000T0000Z-120426T1200Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
806 AM EDT THU APR 26 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING HAS EXPIRED FOR THE MOHAWK VALLEY...CAPITAL 
DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...EASTERN
CATSKILLS...NORTHERN AND CENTRAL TACONICS...BERKSHIRES...AND IN
SOUTHERN VERMONT BENNINGTON AND EASTERN WINDHAM
COUNTIES.

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS MUCH OF THE WARNING
AREA. THEREFORE...THE FREEZE WARNING HAS EXPIRED.

$$

CTZ001-013-NYZ059-060-064>066-261315-
/O.EXP.KALY.FR.Y.0003.000000T0000Z-120426T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
806 AM EDT THU APR 26 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY HAS EXPIRED FOR THE MID HUDSON
VALLEY...SOUTHERN TACONICS AND NORTHWESTERN CONNECTICUT.

TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO LOWER 40S ACROSS
THE ADVISORY AREA. THEREFORE...THE FROST ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 25, 1:38 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 25, 1:38 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
138 AM EDT WED APR 25 2012

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHWARD INTO
EASTERN CANADA TONIGHT INTO WEDNESDAY. WEAK DISTURBANCES ROTATING
AROUND THIS LOW WILL KEEP COOL TEMPERATURES AND LOTS OF CLOUDS
AROUND THE REGION INTO WEDNESDAY...ALONG WITH THE POSSIBILITY OF
SOME SHOWERS OF RAIN AND WET SNOW...PARTICULARLY ACROSS HIGHER
TERRAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST
WILL BRING SHOWERS TO THE REGION THURSDAY AFTERNOON AND EVENING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 115 AM...OBSERVED TEMPS RUNNING A FEW DEGREES COLDER THAN THE
GRIDDED FORECASTS...SO HAVE LOWERED/ADJUSTED TO ACCOUNT FOR CURRENT
CONDITIONS. HAVE ALSO LOWERED MIN TEMPS FOR TONIGHT BY 3 TO 4
DEGREES IN SOME LOCATIONS...ESPECIALLY EASTERN AND SOUTHERN AREAS
WHERE CURRENTLY THERE IS LITTLE OR NO CLOUD COVER. HAVE ALSO
LOWERED CLOUD COVER OVER THE SOUTH AND EAST TO PARTLY CLOUDY.

****PREVIOUS DISCUSSION****
AS OF 10 PM EDT...PARTLY TO MOSTLY CLOUDY SKIES WITH TEMPS RANGING
FROM THE MID 30S NORTHWEST TO UPPER 40S PREVAILED ACROSS THE FA.
THE RAIN AND SNOW SHOWERS HAVE DECREASED IN COVERAGE CONSIDERABLY
DURING THE LAST SEVERAL HOURS AFTER SUNSET. FOR THIS UPDATE HAVE
DECREASED POPS EXCEPT OVER FAR NORTHWEST PORTION OF FA. HAVE ALSO
ADJUSTED LOW TEMPS LOWER ACROSS NORTHERN PORTIONS OF FA AND LEFT
MOST OTHER AREAS CLOSE TO PREVIOUS FORECAST. GENERALLY EXPECT LOWS
OVERNIGHT TO RANGE FROM THE UPPER 20S AND LOW 30S NORTHWEST TO THE
UPPER 30S TO LOWER 40S SOUTHEAST.

THE UPPER LEVEL TROUGH WILL GRADUALLY PIVOT EASTWARD LATER
TONIGHT. AN ATTENDANT SURFACE TROUGH WILL ALSO APPROACH FROM
CENTRAL NYS LATER TONIGHT. THIS MAY PROVIDE ENOUGH FORCING TO
PRODUCE ADDITIONAL SHOWERS OF RAIN AND SNOW OVERNIGHT...AGAIN WITH
THE BEST CHC ACROSS WESTERN AREAS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY...THE UPPER LEVEL TROUGH AXIS...AND ASSOCIATED LOW/MID
LEVEL COLD POOL WILL PIVOT EASTWARD ACROSS THE REGION DURING THE
DAY. THIS SHOULD ONCE AGAIN ALLOW CLOUDS TO DEVELOP RAPIDLY IN
VALLEY REGIONS AFTER SOME BREAKS OF SUNSHINE. ALSO...ISOLATED TO
SCATTERED SHOWERS OF RAIN/SNOW/GRAUPEL WILL ONCE AGAIN
DEVELOP...WITH THE GREATEST FREQUENCY AND AREAL COVERAGE ACROSS NW
AREAS. THE SHOWERS SHOULD GENERALLY REMAIN LOW TOPPED...WITHOUT
ANY THUNDER. FORECAST SOUNDINGS DEPICT AFTERNOON MIXING DEPTH TO
BETWEEN 850-825 MB...WHICH SHOULD ALLOW FOR MAX TEMPS TO REACH THE
LOWER/MID 50S IN MOST VALLEYS...EXCEPT FOR SOME UPPER 50S ACROSS
THE MID HUDSON VALLEY. ACROSS HIGHER ELEVATIONS...MAX TEMPS SHOULD
GENERALLY ONLY REACH THE 40S...WITH SOME 30S ACROSS THE HIGHEST
PEAKS OF THE ADIRONDACKS. WITH LOW LEVEL WINDS VEERING INTO THE
W/NW...CHANNELED FLOW DOWN THE MOHAWK RIVER VALLEY SHOULD ALLOW
FOR RATHER GUSTY WINDS IN THIS REGION...AND ALSO EXTENDING FROM
THE CAPITAL REGION INTO THE BERKSHIRES...WHERE SOME GUSTS UP TO 35
MPH WILL BE POSSIBLE.

WED NT...CLOUDS AND ANY LINGERING SHOWERS SHOULD DIMINISH FROM W
TO E IN THE EVENING. THIS MAY ALLOW FOR A PERIOD OF MOSTLY CLEAR
SKIES AND LIGHT WINDS...BEFORE HIGH AND MID LEVEL CLOUDS INCREASE
FROM THE W TOWARD DAYBREAK THURSDAY. DEPENDING ON HOW LONG THESE
CONDITIONS LAST...MAY ALLOW FOR FROST AND/OR FREEZE CONDITIONS TO
OCCUR IN PORTIONS OF THE EASTERN MOHAWK VALLEY...THE HUDSON RIVER
VALLEY...AND ACROSS WESTERN NEW ENGLAND WHERE THE GROWING SEASON
IS UNDERWAY. WE CURRENTLY HAVE FORECAST MINS IN THE LOWER TO MID
30S ACROSS MANY OF THESE AREAS...WITH 20S POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS.

THU/THU NT...CLIPPER LIKE SYSTEM WILL APPROACH FROM THE GREAT
LAKES REGION DURING THU. MODELS SEEM TO DEPICT TWO POTENTIAL
SOURCES OF LIFT AND SFC PRESSURE FALLS...ONE PASSING ACROSS THE
SOUTHERN ADIRONDACKS...AND ANOTHER POSSIBLY REDEVELOPING OFF THE
NJ COAST. SHOULD ENOUGH LIFT AND/OR EMBEDDED CONVECTION DEVELOP
WITH THE SOUTHERN FEATURE...THIS MAY ROB SOME MOISTURE TRANSPORT
NORTHWARD INTO OUR REGION...RESULTING IN LESS QPF...WITH PERHAPS
ONLY A ROUND OR TWO OF SHOWERS IN THE AFTERNOON/EVENING.
HOWEVER...SHOULD THIS SOUTHERN FEATURE BE LESS
PROMINENT...MOISTURE TRANSPORT INTO OUR REGION MAY BE
STRONGER...AND COULD ALLOW FOR GREATER AREAL COVERAGE OF
SHOWERS...AND EVEN EMBEDDED TSTMS ACROSS THE REGION. WILL INDICATE
LIKELY POPS FOR THE AFTERNOON HOURS...AND ONLY CHC FOR THE
MORNING. IN FACT...THERE IS A CHANCE THAT SOME BREAKS IN THE
CLOUDS OCCUR IN THE MORNING HOURS FROM THE HUDSON RIVER VALLEY
INTO WESTERN NEW ENGLAND. SHOWERS SHOULD TAPER OFF FROM W TO E THU
EVE...ALTHOUGH SOME UPSLOPE SHOWERS OF RAIN/SNOW MAY LINGER ACROSS
THE WESTERN ADIRONDACKS LATE THU NT. FOR TEMPS...GENERALLY TOOK
BLEND OF MAV/MET MOS FOR THU MAXES...WITH 55-60 IN VALLEYS...AND
40S TO LOWER 50S ACROSS NORTHERN AREAS...AND HIGHER TERRAIN. FOR
THU NT...GENERALLY SIDED CLOSER TO THE MET MOS...WITH 35-40 IN
VALLEY REGIONS...AND 20S TO LOWER 30S ACROSS HIGHER ELEVATIONS.
GUSTY W/NW WINDS WILL BE POSSIBLE IN THE WAKE OF THE COLD/OCCLUDED
FRONT THU NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MOS GUIDANCE.  AS LOW PRESSURE BECOMES CUT OFF OVER THE CANADIAN
MARITIMES...A SECONDARY COLD FRONT WILL BRING SHOWERS TO THE AREA
NORTH AND WEST OF THE CAPITAL REGION ON FRIDAY.  HIGH PRESSURE WILL
RIDGE IN FROM SOUTH CENTRAL CANADA TO BRING A DRY START TO THE
WEEKEND.  LOW PRESSURE OVER THE MIDDLE OF THE COUNTRY WILL TRACK
EAST TOWARD THE MID-SOUTH/MID-ATLANTIC...BRINGING ANOTHER CHANCE OF
RAIN TO OUR FORECAST AREA...MAINLY FOR SUNDAY.

THE SAME HIGH SETTLES IN FOR MONDAY...ALTHOUGH A NORTHWEST FLOW
COULD PRODUCE SOME LAKE EFFECT SNOW FOR THE WESTERN ADIRONDACKS
MONDAY NIGHT.  AS THE HIGH BECOMES CENTERED OVER THE MID-ATLANTIC...
WINDS WILL SLACKEN AND DRY CONDITIONS WILL RETURN FOR TUESDAY.

HIGH TEMPERATURES WILL RANGE FROM THE MID 40S TO LOWER 60S ON
FRIDAY...MAINLY THE LOWER 40S TO MID 50S ON SATURDAY AND SUNDAY...
WITH MOSTLY THE 50S ON MONDAY...AND LOWER 40S TO LOWER 60S ON
TUESDAY.  LOWS WILL BE IN MAINLY THE 20S AND 30S...WITH COLDER
SPOTS IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS POSSIBLE
FRIDAY AND SATURDAY NIGHTS.  ALBANY/S NORMAL HIGHS AND LOWS FOR THE
PERIOD ARE GENERALLY MID 60S AND LOWER 40S.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
RELATIVELY TRANQUIL WEATHER OCCURRING AT THE EASTERN NY TERMINALS
EARLY THIS MORNING...WITH ONLY SCT CLOUDS IN VFR RANGE.
HOWEVER...THE UPPER LEVEL TROUGH THAT HAS BEEN CENTERED JUST WEST OF
THE AREA THE AREA...WILL START TO FINALLY TRACK EASTWARD AND CROSS
THE REGION LATER TODAY BRINGING ADDITIONAL SCT -SHRA AND BKN CLOUD
COVER. CONDITIONS SHOULD REMAIN VFR MUCH OF THE TIME...EXCEPT FOR A
LOW PROBABILITY OF BRIEF MVFR ASSOCIATED WITH ANY -SHRA. WILL
MENTION VCSH AT ALL TAF SITES. SKIES WILL CLEAR TONIGHT IN WAKE OF
THE TROUGH PASSAGE...WITH VFR CONDITIONS PREVAILING.

WINDS WILL INITIALLY BE SOUTHERLY AROUND 2-6 KT EARLY THIS
MORNING...SHIFTING TO THE SOUTH-SOUTHWEST AROUND 10 KT SHORTLY AFTER
SUNRISE. WINDS WILL THEN BECOME SOUTHWEST BY LATE MORNING AND
INCREASE TO AROUND 9-13 KT WITH SOME GUSTS OF 20-25 POSSIBLE. WINDS
WILL SHIFT ONCE AGAIN LATER THIS AFTERNOON INTO THE EVENING BEHIND
THE TROUGH AND WILL BECOME NORTHWEST. WINDS WILL DIMINISH AFTER DARK
AS HIGH PRESSURE SETTLES IN FOR TONIGHT.

.OUTLOOK...
WED NGT...VFR. NO SIG WX.
THU...MVFR/IFR. -SHRA LIKELY.
THU NGT...MVFR/VFR...SCT -SHRA EARLY.
FRI...VFR. WINDY.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHWARD INTO
EASTERN CANADA TONIGHT INTO WEDNESDAY. WEAK DISTURBANCES ROTATING
AROUND THIS LOW WILL KEEP COOL TEMPERATURES AND LOTS OF CLOUDS
AROUND THE REGION INTO WEDNESDAY...ALONG WITH THE POSSIBILITY OF
SOME SHOWERS OF RAIN AND WET SNOW...PARTICULARLY ACROSS HIGHER
TERRAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST
WILL BRING SHOWERS TO THE REGION THURSDAY AFTERNOON AND EVENING.

THE RH WILL RECOVER INTO THE 80-90 PERCENT RANGE TONIGHT...THEN
FALL INTO THE 35-45 PERCENT RANGE IN VALLEYS...AND 45-60 PERCENT
RANGE ACROSS HIGHER ELEVATIONS WED AFTERNOON. FOR WED NT...THE RH
SHOULD RECOVER TO 90-100 PERCENT...WITH AREAS OF FROST AND OR DEW
POSSIBLE.

WINDS WILL REMAIN FROM THE SOUTH TO SOUTHWEST AT 5-15 MPH
TONIGHT...THEN VEER INTO THE WEST TO NORTHWEST BY WED
AFTERNOON...AND INCREASE TO 15-25 MPH...WITH SOME GUSTS UP TO 35
MPH POSSIBLE. W/NW WINDS WILL BECOME LIGHT AND VARIABLE LATE WED
NIGHT.

&&

.HYDROLOGY...
ONLY LIGHT PRECIPITATION IS EXPECTED OVER THE NEXT 24 HOURS...WITH
GENERALLY LESS THAN ONE QUARTER OF AN INCH OF QPF EXPECTED ACROSS
NORTHERN AREAS...SOME OF WHICH MAY BE IN THE FORM OF SNOW.

ADDITIONAL SHOWERS MAY PRODUCE BETWEEN ONE QUARTER...AND ONE HALF
OF AN INCH OF QPF THURSDAY INTO THURSDAY EVENING...WITH THE
GREATEST AMTS POSSIBLE ACROSS NORTHERN AREAS. THIS RAINFALL SHOULD
HAVE NEGLIGIBLE IMPACT ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...GJM/KL/11
SHORT TERM...KL
LONG TERM...ELH
AVIATION...JPV
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, Apr 24, 5:12 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT TUE APR 24 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013-015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
512 PM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT
INCLUDING THE SOUTHERN ADIRONDACKS...AND FOR BENNINGTON AND
EASTERN WINDHAM COUNTIES OF SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST AND OR FREEZE CONDITIONS WILL BE POSSIBLE LATE WEDNESDAY
NIGHT. SHOULD CONFIDENCE LEVELS INCREASE THAT THIS WILL
OCCUR...THEN APPROPRIATE FROST AND OR FREEZE STATEMENTS WILL BE
ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-042-082-VTZ014-251100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-
512 PM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EAST
CENTRAL NEW YORK...AND FOR WESTERN WINDHAM COUNTY IN SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:53 PM EDTFrost AdvisoryALYColumbia, Dutchess, Greene, Ulster16 hr

Nearby

Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Massachusetts, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.